Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for shortness of breath while climbing stairs and high cholesterol and BP

I m 66, reasonably fit, work in a school with floor floors, am apt to climb the stairs several times a day. Last set of stairs, takes a few seconds to catch my breath, but only slightly noticeablo. Used to smoke cigars, quit 5 years ago. High cholesterol (treated) but HDL is 55. Moderately high blood pressure (treated with lisinopril). My younger brother, 62, has coronary artery disease, but he has been obese for 20 years. Start to worry?
Mon, 8 Jun 2015
Report Abuse
General & Family Physician 's  Response
Hi
Welcome to HCM.
I appreciate your concern for the shortness of breath on climbing the stairs.

I have gone through your problem diligently, I am of the opinion that you have angina on exertion (could be due to narrowing of the coronary arteries following fat deposition).

You need to consult a cardiologist for proper evaluation like ECG, Echocardiography, blood tests, etc.
In addition to medications like Nitrates and cholesterol lowering drugs, you should have some life style modifications as well like regular walking for about 45 minutes to reduce body weight, avoiding fatty meals like fast and junk foods, and taking vegetables and fruits.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

In September I fainted while out in about in a store. Shortly after that, I came on my period but it only lasted 2 days. My period for the last 4...